U.S. doctors online nowAsk doctors free
Houston, TX
A 17-year-old female asked:

Experiencing bad lower abdominal cramps and light brown discharge i stopped my depo provera shots 6 weeks ago and havent had any issue till today could it be i am pregnant or that my cycle is coming back or withdrawal from the shot?

1 doctor answer1 doctor weighed in
Dr. Rebecca Gliksman
Internal Medicine 38 years experience
Cramping/d/c s/p dep: https://www.healthline.com/health/birth-control/depo-shot-bleeding-how-to-stop-it#outlook Could be withdrawal . less likely cycle return because Depo's effects are longer lasting but that is possible. If sexually active pregnancy is always a possibility . Would check HCG , or even ultrasound . Follow up with Ob if does not improve or severe bleeding > 1 pad every 3 hours.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 20, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.